Omsk doctor who treated Navalny says if opposition figure was poisoned with Novichok, those around him must also be affected
If Alexey Navalny’s condition was caused by a substance from the ‘Novichok’ group, the people accompanying him should also be suffering from the fallout. That's according to chief toxicologist who cared for him in Siberia.
Instead, Alexander Sabaev believes that Navalny’s condition was caused by an “internal trigger mechanism.” Novichok is an organophosphorus compound, and, due to its high toxicity, it is not possible to poison just one person, he explained.
“As a rule, other accompanying people will also be affected,” he said.
Doctors in the Omsk Emergency Hospital, where activist Navalny lay in a coma for almost two days, found no traces of toxic substances in his kidneys, liver, or lungs, leading Sabaev to conclude that he wasn’t poisoned.Also on rt.com Developers of ‘Novichok’ say Navalny's symptoms aren't consistent with poisoning by their deadly creation, reject German claims
“The most important organs responsible for detoxification are the kidneys, liver, and lungs. They were intact at the time of the patient’s stay in our clinic,” Sabaev said. “Any toxicant, of course, must pass through these organs, or the body will still struggle.”
On Wednesday, the German government issued a statement announcing that, following tests by toxicologists of the German Army, Navalny was poisoned with a substance from the Novichok group. The anti-corruption activist is currently in Berlin’s Charité Clinic after his associates requested that he be treated in the European Union instead of Tomsk.
According to Sabaev, the doctors in Omsk tested for many types of poisons, including organophosphorus compounds and narcotic substances, but did not find anything. He also noted that tests were conducted in multiple laboratories at once.
Scientist Leonid Rink, who was directly involved in the creation of Novichok, also doubts the German diagnosis, claiming that Navalny’s symptoms are not consistent with poisoning by this substance.Also on rt.com Navalny case a serious problem for Kremlin: International spotlight means Russia has to transparently investigate & find answers
Navalny fell ill on a flight from Tomsk to Moscow on August 20. He was immediately hospitalized in the Siberian city of Omsk following an emergency landing. Less than 48 hours later, he was flown to Berlin’s Charité Clinic. Shortly after his arrival in Germany, doctors announced that the opposition figure had been poisoned with a cholinesterase inhibitor.
Think your friends would be interested? Share this story!